Alert archive / Texas / Tornado Warnings in 2008

Tornado Warning 30, NWS Fort Worth, TX

April 17, 2008Parker County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 17, 2008, 6:57 PM CDT for Parker County, Texas. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2008, 6:57 PM CDT (23:57 UTC)
Expired
Apr 17, 2008, 7:45 PM CDT
In force
48 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 50 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 7:01 PM CDTHAIL 1.751 N Weatherford, TXGOLFBALL HAIL REPORTED JUST NORTH OF DOWNTOWN WEATHERFORD
Apr 17, 7:25 PM CDTTORNADO6 N Aledo, TXTRAINED STORM SPOTTER REPORTED TORNADO TOUCHDOWN 6-7 MILES NORTH OF ALEDO.
Apr 17, 7:49 PM CDTHAIL 17 S Reno, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 2:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-796 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 172358
TORFWD
TXC367-180045-
/O.NEW.KFWD.TO.W.0030.080417T2357Z-080418T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT THU APR 17 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  PARKER COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 745 PM CDT

* AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO 7 MILES WEST OF WEATHERFORD..MOVING EAST AT 28
  MPH.

* THE TORNADO WILL BE NEAR...
  WEATHERFORD BY 705 PM CDT...
  HUDSON OAKS BY 715 PM CDT...
  ANNETTA...ANNETTA NORTH AND WILLOW PARK BY 720 PM CDT...
  ANNETTA SOUTH BY 725 PM CDT...
  ALEDO BY 730 PM CDT...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY 
WITH THIS STORM.  BASEBALL SIZE HAIL WITH THIS STORM HAS ALREADY 
PRODUCED DAMAGE IN THE MINERAL WELLS AREA.  TAKE COVER NOW

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3295 9787 3288 9754 3256 9755 3269 9797
TIME...MOT...LOC 2357Z 284DEG 25KT 3274 9784

$$

DUNN
2 follow-up statements
000 
WWUS54 KFWD 180010
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT THU APR 17 2008

TXC367-180045-
/O.CON.KFWD.TO.W.0030.000000T0000Z-080418T0045Z/
PARKER TX-
710 PM CDT THU APR 17 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR PARKER
COUNTY...

AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED NEAR WEATHERFORD...
MOVING EAST AT 29 MPH.

THE TORNADO WILL BE NEAR...
  ANNETTA NORTH AND HUDSON OAKS BY 715 PM CDT...
  ANNETTA AND WILLOW PARK BY 720 PM CDT...
  ALEDO AND ANNETTA SOUTH BY 725 PM CDT...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR NORTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR NORTH
CENTRAL TEXAS.

LAT...LON 3295 9787 3288 9754 3256 9755 3269 9797
TIME...MOT...LOC 0010Z 284DEG 25KT 3272 9774

$$


77/TLD
000 
WWUS54 KFWD 180020
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
720 PM CDT THU APR 17 2008

TXC367-180045-
/O.CON.KFWD.TO.W.0030.000000T0000Z-080418T0045Z/
PARKER TX-
720 PM CDT THU APR 17 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR PARKER
COUNTY...

AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED NEAR ANNETTA NORTH...
MOVING EAST AT 29 MPH.

THE TORNADO WILL BE NEAR...
  ALEDO AND ANNETTA SOUTH BY 725 PM CDT...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR NORTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR NORTH
CENTRAL TEXAS.

LAT...LON 3295 9787 3288 9754 3256 9755 3269 9797
TIME...MOT...LOC 0020Z 284DEG 25KT 3270 9766

$$


77/TLD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 17, 6:32 PM CDT, 25 minutes earlier.

Area forecast discussion, Apr 17, 6:32 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
632 PM CDT THU APR 17 2008

.AVIATION...
632 PM CDT

THUNDERSTORMS APPROACHING METRO TAF SITES. CHOSE TO INTRODUCE VCTS
AT 0030Z TO AVOID INITIAL PREVAILING CONDITION. LINE WILL AFFECT
SITES FOR AROUND 2 HOURS. WIND REPORTS FROM STORMS HAVE BEEN RATHER
PALTRY...EXPECT BULK OF WIND GUSTS AT METRO TAF SITES TO BE 35KTS OR
LESS FROM NW AS OUTFLOW PRECEDES STORMS AND EFFECTIVE COLD FRONT
TRAILS CONVECTION. DRYLINE CONVECTION HAS BEGUN EAST OF SAN ANGELO...
AND WILL IMPACT WACO LATE IN THE EVENING.

COLD-AIR STRATUS BANK IS CURRENTLY WELL BEHIND THE FRONT ACROSS
PANHANDLE. MVFR CIGS LIKELY LATE TONIGHT...AND WILL GRADUALLY LIFT
AFTER DAYBREAK AS FRONTAL LAYER DEEPENS...SCATTERING BY LATE MORNING.
25

&&

.UPDATE...
545 PM CDT

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. #58

&&

.PREV DISCUSSION..
231 PM CDT

RATHER WEAK THUNDERSTORM SET-UP (FOR APRIL) IS IN PLACE ACROSS NORTH
TEXAS AND EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE
NORTHWESTERN COUNTIES IN THE NEXT HOUR OR SO. THE UPPER LEVEL TROUGH
IS SLOWLY DIGGING SOUTHEAST ACROSS THE NATIONS MID SECTION WHILE THE
FRONT IS CURRENTLY NEAR A LINE FROM LAWTON TO GRAHAM TO SWEETWATER.
DEW POINTS ACROSS THE AREA ARE IN THE MID TO UPPER 50S WITH A FEW
SITES IN THE LOWER 60S. PERSISTENT CLOUD COVER HAS INHIBITED MUCH
SURFACE HEATING TODAY...ALTHOUGH SOME BREAKS ARE NOTED IN VISIBLE
SATELLITE. THESE TWO FACTORS WILL RESULT IN WEAK SBCAPE VALUES.

THE STRONG CAP EVIDENT ON THE 12Z FWD SOUNDING WILL CONTINUE TO
ERODE AS THE COLD FRONT AND UPPER LEVEL TROUGH MOVE CLOSER AND
LIFT INCREASES. UNIDIRECTIONAL SHEAR SUGGESTS THUNDERSTORMS WILL
ORGANIZE INTO A LINEAR SYSTEM AS THE FRONT MOVES EAST. EXPECT THE
LINE OF CONVECTION TO REACH THE METROPLEX IN THE 5 PM TO 7 PM TIME
FRAME. THE MAIN THREAT WILL BE LARGE HAIL...ALTHOUGH DAMAGING
WINDS WILL BE POSSIBLE WITH SUFFICIENT DRY AIR AVAILABLE IN THE
MID LEVELS. THE STORMS ARE EXPECTED TO BECOME ELEVATED THIS
EVENING ONCE THE FRONT CATCHES UP TO THEM. MOST OF NORTH TEXAS HAS
A VERY GOOD CHANCE FOR RAIN THIS AFTERNOON AND EVENING AS THIS
SYSTEM SWEEPS THROUGH. BY TOMORROW MORNING...PRECIP SHOULD ONLY BE
AFFECTING THE EASTERN COUNTIES AS THE SYSTEM MOVES OUT OF THE
AREA.

THIS WEEKEND LOOKS NICE WITH TEMPERATURES REACHING THE LOWER 80S
BOTH SATURDAY AND SUNDAY. BY THE BEGINNING OF THE WORK WEEK A
LARGE BOWLING BALL LOW WILL ROTATE INTO THE NORTHERN PLAINS AND
ATTEMPT TO PUSH A COLD FRONT SOUTH AS IT DOES SO. MODELS STALL THE
FRONT OUT OVER THE CENTRAL UNITED STATES AS THIS SYSTEM PIVOTS
INTO CANADA. LOW RAIN CHANCES REMAIN IN THE FORECAST NEXT WEEK AS
THIS FRONT WAVERS IN THE VICINITY OF THE RED RIVER.  SH/13

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  50  68  50  81  59 /  80  10   0   0   0
WACO, TX              52  72  49  81  60 /  70  10   0   0   0
PARIS, TX             51  64  47  78  56 /  80  20   0   0   0
DENTON, TX            49  68  47  81  60 /  70   5   0   0   0
MCKINNEY, TX          52  69  47  79  57 /  80  10   0   0   0
DALLAS, TX            50  71  52  81  61 /  80  10   0   0   0
TERRELL, TX           55  67  49  79  57 /  80  20   0   0   0
CORSICANA, TX         55  68  49  79  58 /  80  20   0   0   0
TEMPLE, TX            55  71  48  80  57 /  80  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

58/25
09/91/13/77
Hazardous weather outlook, Apr 17, 6:00 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT THU APR 17 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
600 PM CDT THU APR 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT...
THUNDERSTORMS WILL AFFECT MUCH OF NORTH TEXAS THIS EVENING AND
OVERNIGHT...IN ADVANCE OF A COLD FRONT. SOME OF THESE STORMS COULD
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS WILL CONTINUE INTO FRIDAY MORNING...ENDING BY MIDDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS MONDAY
AFTERNOON THROUGH THURSDAY. A FEW OF THE STORMS MAY BECOME SEVERE...
WITH A THREAT OF LARGE HAIL AND DAMAGING WINDS.

.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS EVENING ALONG AND NORTHWEST OF A
LINE FROM GOLDTHWAITE...TO DALLAS/FORT WORTH...TO SHERMAN/DENISON.
SPOTTER ACTIVATION IS ANTICIPATED ACROSS THE REMAINDER OF NORTH
TEXAS FROM LATE EVENING THROUGH THE OVERNIGHT HOURS.

26/25

In the hours before

Special weather statement, Apr 17, 6:01 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CDT THU APR 17 2008

TXZ117-172330-
PARKER TX-
601 PM CDT THU APR 17 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN PARKER COUNTY

AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF MINERAL WELLS...MOVING EAST AT
39 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRIAR...COOL...SPRINGTOWN
AND MINERAL WELLS STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3299 9805 3300 9757 3299 9754 3276 9805
      3277 9806
TIME...MOT...LOC 2301Z 253DEG 34KT 3285 9823

77/TLD
Local storm report, Apr 17, 6:27 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
627 PM CDT THU APR 17 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             1 N MINERAL WELLS       32.83N  98.08W
04/17/2008  E2.75 INCH       PALO PINTO         TX   AMATEUR RADIO

            BASEBALL SIZE HAIL REPORTED JUST NORTH OF MINERAL WELLS
Local storm report, Apr 17, 6:28 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
628 PM CDT THU APR 17 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             LAKE BRIDGEPORT         33.21N  97.83W
04/17/2008  E0.88 INCH       WISE               TX   AMATEUR RADIO
Local storm report, Apr 17, 6:41 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT THU APR 17 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             1 SE MINERAL WELLS      32.81N  98.07W
04/17/2008  E2.50 INCH       PALO PINTO         TX   AMATEUR RADIO
Special weather statement, Apr 17, 6:50 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
650 PM CDT THU APR 17 2008

TXZ118-180015-
TARRANT TX-
650 PM CDT THU APR 17 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN TARRANT COUNTY

AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM WITH ROTATION AND A HISTORY OF VERY LARGE HAIL 8
MILES NORTHWEST OF WEATHERFORD...MOVING EAST AT 33 MPH.

BASEBALL HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM CONTINUES ON ITS TRACK...WARNINGS MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR NORTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR NORTH
CENTRAL TEXAS.

LAT...LON 3300 9733 3299 9732 3299 9704 3298 9703
      3271 9703 3271 9704 3271 9754 3300 9754
TIME...MOT...LOC 2350Z 253DEG 28KT 3283 9787

77/TLD
Local storm report, Apr 17, 6:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
651 PM CDT THU APR 17 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             ALVORD                  33.36N  97.69W
04/17/2008  M1.25 INCH       WISE               TX   LAW ENFORCEMENT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:21 AM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more16 hr
Apr 17, 4:08 PM CDTSpecial Weather StatementFWDYoung37 min
Apr 17, 4:33 PM CDTSevere Thunderstorm WarningFWDYoung42 min
Apr 17, 4:44 PM CDTSpecial Weather StatementFWDStephens31 min
Apr 17, 4:51 PM CDTSevere Thunderstorm WarningFWDJack54 min
Apr 17, 5:04 PM CDTSevere Thunderstorm WarningFWDStephens41 min
Apr 17, 5:21 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens54 min
Apr 17, 5:25 PM CDTSpecial Weather StatementFWDMontague35 min
Apr 17, 5:31 PM CDTSevere Thunderstorm WarningFWDPalo Pinto59 min
Apr 17, 5:43 PM CDTSevere Thunderstorm WarningFWDJack, Wise62 min
Apr 17, 6:01 PM CDTSpecial Weather StatementFWDParker29 min
Apr 17, 6:16 PM CDTSevere Thunderstorm WarningFWDParker59 min
Apr 17, 6:22 PM CDTTornado WarningFWDPalo Pinto, Parker38 min
Apr 17, 6:43 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Montague, Wise62 min
Apr 17, 6:50 PM CDTSpecial Weather StatementFWDTarrant25 min

Nearby

Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.